Day off can it have such a huge impact??


I had a nasty 24hr norovirus attack from first thing Friday morning and so was unable to take my normal daily sulfasalazine and hydroxychloroquine.

I am over the sickness bug now but my joints are very sore and a bit stiff today, do you think not taking my daily drugs has caused this or just having the infection has affected things?

Still learning about this disease and your thoughts and opinions are always helpful. Thank you for listening 🙂

10 Replies

  • Phil76

    Glad to hear you are over the worst and hope you recover soon.

    Sorry, I couldn't say for certain whether this would have a major impact on your meds or not,but a thought just entered my head -- if you had taken those tablets as per normal you may have expelled them from your body rather quickly one way or another due to the bug (sorry to be so graphic but I cant say it any other way) .In your mind you would have considered it as taking your meds and would probably not have given it a second thought.So by not taking them in the first place has probably only had the same effect as taking them and removing quickly if you know what I mean?

    If you only missed one dose it's unlikely to have any detrimental effect as long as you gave restarted your meds,but it would be worth just checking with the doc on Monday for future reference should the same type of thing happen again.

    You are probably feeling achy as an after effect from the bug.I know if I have been poorly the general decline of my health seems to result in achy joints?

    Maybe someone else on here has a more definitive answer for you- this was just a thought.

    Hope you are back to normal soon.Take care.



  • Thank you for your thoughts Cruse xx

  • I would think it is the virous causing your problems darling. Hope you are feeling brighter today.xxxxx

  • Thanks Sylvi, think you are right x

  • I was attacked by Norovirus a few weeks ago, and like you the worst of it passed in 24 hours. But it took nearly a week to get over it as I immediately had a mini-flare. Whereas if I forget my pills for a day nothing happens to me at all.

  • I recently stopped my medication during 3 days of gastroenteritis mainly because I couldn't keep it down. No problem. What I have found out if I get a general infection the RA flares for a day or two which I'm told isn't unusual. If you have a helpline I'd ask for advice .

  • It's probably a combination of lower levels of your drugs (both from missing the dose and poorer absorption for a few days after the infection) and the infection itself which makes you feel achy anyway.

  • Thank you, it's a learning experience knowing what's the cause of anything unusual, I'll get there 🙂

  • I obviously don't know what affect it will have on you and everyone is different but I quite often don't take meds for a week if I have a bad virus infection. Just helps me get over illness quicker with no affect on my RA

  • Thanks Richard, one day I'll get the hang of it! 🙂

You may also like...